MAUDE Adverse Event Report: GYRUS ACMI INC SHOCKPULSE-SE LITHOTRIPSY SYSTEM; LITHOTRIPTOR, ULTRASONIC

GYRUS ACMI INC SHOCKPULSE-SE LITHOTRIPSY SYSTEM; LITHOTRIPTOR, ULTRASONIC
Model Number SPL-S
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received and evaluated.Device was received with footswitch accessory unit.The device was tested and all functional, energy output and leakage test were performed with no issues observed.Minor cosmetic issues were observed on the housing front panel however, the device functionality was not affected by the cosmetic issue observed.The device was placed in stock inventory.The root cause of the reported issue is unknown.The device passed all required functional testing with no issue observed.
 
Event or Problem Description
It was reported that during an unspecified procedure the device exhibited a check probe error message.The spl-s (shockpulse-se lithotripsy system) ran continually when the foot pedal was plugged in.The check probe indicator and the alarm indicator was showing red.The user was not able to use the high power option on the foot pedal.The user tried another probe spl-pd376 with the foot pedal plugged in and had the same results.The customer was then able to use the probe when the foot pedal was unplugged without error and was able to complete the procedure.There was no patient harm or injury reported due to the event.No user injury reported.
 
Event or Problem Description
Updated information on the event reported.The event occurred during a therapeutic pcnl(percutaneous nephrolithotomy ) procedure.No other devices were involved in the event or replaced during the course of the procedure.The procedure was delayed 5 minutes no information was provided as to whether or not the patient was under general anesthesia.The procedure was completed with the same device.No patient information was provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.All records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.A definitive root cause of the reported phenomenon could not be determined.Per device ifu (instruction for use) : the check probe indicator is illuminated red when the probe is causing a malfunction.The probe should be checked for proper attachment to the transducer using the wrench.The probe should also be checked for any signs of failure such as tip wear or cracks.The probe is loose; solution: remove the probe and clean the mating surfaces of the probe and transducer.Reattach probe using the wrench and possible cause: the probe has failed or has a crack; solution: replace probe.Olympus will continue to monitor complaints for this device.

Brand Name
SHOCKPULSE-SE LITHOTRIPSY SYSTEM
Common Device Name
LITHOTRIPTOR, ULTRASONIC
Manufacturer (Section D)
GYRUS ACMI INC
136 turnpike road
southborough PA 01772
MDR Report Key10824958
Report Number3011050570-2020-00144
Device Sequence Number16898049
Product Code FEO
UDI-Device Identifier00855279005054
UDI-Public0100855279005054
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K142428
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPL-S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/19/2020
Supplement Date Received by Manufacturer11/30/2020
01/27/2021
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date12/29/2020
02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FOOTSWITCH.